Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Shreveport, LA

December 30, 2006Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Dec 30, 2006, 12:03 AM CST for Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 30, 2006, 12:03 AM CST (06:03 UTC)
Expired
Dec 30, 2006, 4:00 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX

What was reported inside it

TimeReportWhereRemark
Dec 30, 2:00 AM CSTFLASH FLOODSan Augustine, TXSEVERAL CITY STREETS UNDER WATER. FLOODING ALSO REPORTED ALONG HWY 705 AND 1751 NEAR THE AYISH BAYOU.
Dec 30, 2:10 AM CSTFLASH FLOODHemphill, TXSEVERE STREET FLOODING IN TOWN.
Dec 30, 2:25 AM CSTFLASH FLOODMany, LASEVERE FLOODING THROUGHOUT THE PARISH. NUMEROUS ROAD CLOSURES. WATER ENTERING INTO SOME HOMES AND BUILDINGS IN MANY. REPORT OF EVACUATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 117 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 300607
FFWSHV
LAC085-TXC403-405-301000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1203 AM CST SAT DEC 30 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 400 AM CST

* NATIONAL WEATHER SERVICE DOPPLER RADAR OUT OF SHREVEPORT CONTINUED 
  TO INDICATE WIDESPREAD HEAVY RAINFALL ACROSS TOWARDS THE LOWER     
  TOLEDO BEND AND SAM RAYBURN COUNTRY OF DEEP EAST TEXAS INTO EXTREME
  WEST CENTRAL LOUISIANA. RAINFALL AMOUNTS OF TWO TO THREE INCHES    
  HAVE LIKELY FALLEN ACROSS THIS REGION ALREADY WITH AN ADDITIONAL   
  TWO TO THREE INCHES POSSIBLE THROUGH THE EARLY MORNING HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN        
  AUGUSTINE...HEMPHILL...ZWOLLE...MANY AND FLORIEN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3124 9429 3163 9426 3157 9400 3158 9384
      3171 9378 3182 9382 3182 9345 3172 9345
      3171 9340 3138 9324 3138 9338 3128 9344
      3129 9353 3121 9355 3119 9362 3113 9411

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 29, 8:41 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Dec 29, 8:41 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST FRI DEC 29 2006

.DISCUSSION...
UPDATE FOR THE ADDITION OF TOR WATCH #889 FOR MOST OF NORTHWEST
AND NORTH CENTRAL TEXAS THROUGH 6AM SAT. CONVECTION RAPIDLY EXPANDING
NORTHWARD NOW OUT OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA WITH
HOURLY RAINFALL AMOUNTS EXPECTED TO REACH TWO INCHES PER HOUR.
STILL PLENTY OF LOW LEVEL SHEAR WHICH SUGGESTS THAT IF ANY OF
THESE STORMS CAN BECOME SURFACE BASED...A TORNADO IS POSSIBLE.
BELIEVE THE MAIN PROBLEM FOR THE REMAINDER OF THE NIGHT WILL BE
THE EXCESSIVE HEAVY RAINFALL AND ASSOCIATED FLOODING. FFG VALUES
VERY LOW ALONG AND SOUTH OF THE I-20 CORRIDOR OF NORTHWEST AND
NORTH CENTRAL LOUISIANA AS WELL AS DEEP EAST TEXAS WHICH SUGGESTS
ITS NOT GOING TO TAKE MUCH UNTIL WE SEE WATER OVER ROADWAYS.

13

&&

.AVIATION...
EXPECT AN ACTIVE WEATHER NIGHT THAT WILL LINGER INTO THE DAY ON
SATURDAY AS WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP AND MOVE OVER THE FOUR STATE REGION. SURFACE WINDS WILL BE
EAST TO SE FROM 10 TO 20 KTS WITH HIGHER GUSTS AT TIMES AND EVEN
EXPECT HIGHER GUSTS WITH ISOLATED STRONGER THUNDERSTORMS. RAIN
CHANCES NEAR 100 PERCENT AT ALL TAF SITES AND AT SMALLER AIRPORTS IN
THE FOUR STATE REGION. CEILINGS WILL BE RUNNING AROUND 15 HND FEET
AGL AND WILL BE LOWERING DOWN TO NEAR 4 HND FEET AND RANGING UPWARD
TO NEAR 35 HND FEET AT TIMES BETWEEN STORMS AND HEAVY RAIN. JUST
ABOVE THE SURFACE WINDS OF 30 TO 50 KTS INDICATED IN THE BOUNDARY
LAYER AND UP TO NEAR 4 KFT WHICH WILL RESULT IN LOW LEVEL WIND SHEAR
AT TIMES. AN UPPER LOW OVER NM AND W TX THIS EVENING WILL BE MOVING
SLOWLY EAST ACROSS THE PAN HANDLE REGION OF TX LATE TONIGHT AND ON
SATURDAY. THE SURFACE LOW AHEAD OF THIS SYSTEM OVER SW OK AND NW TX
THAT HAS A FRONT REACHING NE ACROSS E TX AND TO ALONG THE UPPER TX
COAST WILL ALSO MOVE EAST. THIS WILL END THE RAIN AND THUNDERSTORMS
FROM WEST TO EAST DURING THE DAY SATURDAY AND SWING THE WINDS AROUND
TO THE WEST. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  63  45  60 / 100  90  30  10
MLU  60  64  47  61 / 100 100  30  10
DEQ  59  62  40  59 / 100  90  30  10
TXK  59  62  45  59 / 100  90  30  10
ELD  59  62  44  59 / 100 100  30  10
TYR  58  61  42  58 / 100  70  30  10
GGG  59  61  42  59 / 100  70  30  10
LFK  61  65  43  60 / 100  70  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 6 AM SATURDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

13/06
Hazardous weather outlook, Dec 29, 12:00 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI DEC 29 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST FRI DEC 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY DRIFT EAST TOWARDS
THE TEXAS AND OKLAHOMA PANHANDLE REGION THIS AFTERNOON AND TONIGHT.
MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION THIS AFTERNOON
AND TONIGHT. THIS WILL RESULT IN SHOWERS AND THUNDERSTORMS BECOMING
MORE NUMEROUS LATE THIS AFTERNOON AND EVENING OVER SOUTHEAST
OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND
WESTERN LOUISIANA. AS THE DEEPER CONVECTION DEVELOPS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. HOWEVER...SEVERE THUNDERSTORMS WILL BE
POSSIBLE TONIGHT AND EARLY SATURDAY OVER MUCH OF NORTHEAST TEXAS AND
POSSIBLY WESTERN LOUISIANA...AS THE SHOWERS AND THUNDERSTORMS
ORGANIZE INTO A SQUALL LINE LATE...WHICH WILL SLOWLY ADVANCE EAST
INTO THE REGION. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THESE STORMS.

EXCESSIVE HEAVY RAINFALL WILL ALSO DEVELOP TONIGHT FROM THESE
STORMS...WITH THREE TO SIX INCH RAINFALL AMOUNTS LIKELY AREAWIDE
THROUGH SATURDAY. GIVEN THE FACT THAT THE GROUND REMAINS SATURATED IN
WAKE OF RECENT RAINFALL...ANY HEAVY RAINFALL LATE TONIGHT AND EARLY
SATURDAY WILL QUICKLY RUNOFF...PRODUCING FLASH FLOODING. RESIDENTS
THAT LIVE IN A LOW LYING OR FLOOD PRONE AREA SHOULD BE PREPARED TO
MOVE TO HIGHER GROUND IF AND WHEN FLOODING DEVELOPS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE SQUALL LINE WILL SLOWLY EXIT THE REGION THROUGH MID AFTERNOON
SATURDAY...THUS THE HEAVY RAINFALL AND FLOODING THREAT WILL CONTINUE
UNTIL THE RAINFALL BEGINS TO TAPER OFF FROM WEST TO EAST DURING THE
AFTERNOON. NO OTHER ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF
THE REGION...FOR THE POSSIBLE SEVERE THUNDERSTORMS AND FLOODING.

11

In the hours before

Local storm report, Dec 29, 7:20 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CST FRI DEC 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     5 W JACKSONVILLE        31.97N 95.35W
12/29/2006                   CHEROKEE           TX   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND POWERLINES DOWN FROM HWY
            747 WEST OF JACKSONVILLE NORTHWARD IN CHEROKEE COUNTY.

&&

18
Local storm report, Dec 29, 8:57 PM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 PM CST FRI DEC 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     TYLER                   32.33N 95.30W
12/29/2006                   SMITH              TX   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES AND POWERLINES DOWN, MAINLY IN
            WESTERN SMITH COUNTY.

0735 PM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
12/29/2006                   WOOD               TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN MINEOLA.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 7:07 PM CSTSevere Thunderstorm WarningSHVSmith, Wood38 min
Dec 30, 1:44 AM CSTTornado WarningSHVNatchitoches, Red River28 min

Nearby

Flash Flood Warnings in Texas, 2006Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.